MAUDE Adverse Event Report: CONMED LARGO CONMED; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO CONMED; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 00507112000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the 00507112000, oscillator blade, 19.5 x 95 x 0.9 mm (.035") device was used in a procedure on (b)(6) 2024, and ¿during a total knee today one of the oscillating blades broke.All parts were accounted for and the patient was not injured.¿ further assessment found that "two pieces of the metal broke off the end that attached to the saw".The device fragmented and fell into the surgical site, with "all pieces were retrieved ¿ three in total." the procedure was completed with an alternate same device and a delay of approximately 5 minutes.There was no injury, medical/surgical intervention or extended hospitalization required for the patient, who was "discharged to home".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the 00507112000, oscillator blade, 19.5 x 95 x 0.9 mm (.035") device was used in a procedure on (b)(6) 2024, and ¿during a total knee today one of the oscillating blades broke.All parts were accounted for and the patient was not injured.¿.Further assessment found that "two pieces of the metal broke off the end that attached to the saw".The device fragmented and fell into the surgical site, with "all pieces were retrieved ¿ three in total".The procedure was completed with an alternate same device and a delay of approximately 5 minutes.There was no injury, medical/surgical intervention or extended hospitalization required for the patient, who was "discharged to home".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one (1) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 16 reports, regarding 125 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21129432
Report Number1017294-2025-00002
Device Sequence Number6807198
Product Code GFA
UDI-Device Identifier10845854000281
UDI-Public(01)10845854000281(17)290910(10)1411759
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00507112000
Device Lot Number1411759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic